MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® I.C. CARSON MODEL COUDE TIP FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® I.C. CARSON MODEL COUDE TIP FOLEY CATHETER
Model Number 0168SI14
Health Effect - Clinical Codes Patient Problem/Medical Problem (2688); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the tip of the foley broke in two pieces inside of the patient.A cystoscopy was done and the tip was not located inside of the patient, it was unknown as to the tips final destination.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was confirmed as manufacturing-related.A two way amber bardex catheter was returned with its tip missing.On closer examination, the tip appears to have experienced a bagger-like cut.The root cause of this failure is operator error in placing the catheter too far away from the marked line on the belt during the bagging process.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.A labeling review was not completed as this failure only occurs in the manufacturing process and before the patient receives the device.H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARDEX® I.C. CARSON MODEL COUDE TIP FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key9341062
Report Number1018233-2019-07388
Device Sequence Number2145382
Product Code MJC
UDI-Device Identifier00801741016950
UDI-Public(01)00801741016950
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K910318
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/10/2024
Device Model Number0168SI14
Device Catalogue Number0168SI14
Device Lot NumberMCDN0820
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2019
Initial Date Received by Manufacturer 10/28/2019
Supplement Date Received by Manufacturer01/14/2020
Initial Report FDA Received Date11/19/2019
Supplement Report FDA Received Date01/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;